Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

193 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can I take weight loss supplements and blood pressure medication while suffering from a kidney disease?

Hello I was just diagnosed with Kidney disease by my internal Dr. I am going to a renal specialist for further diagnosis. I am taking blood pressure medicine can I take a natural weight loss supplement, with the blood pressure medicine? and Multi vitamin? with a Kidney disease diagnosis is there any pills that I should stay away from?
Mon, 29 Oct 2018
Report Abuse
  Anonymous's Response
's  Response
Hello,

I would never recommend natural weight loss supplement, because there is not data that shows we can benefit from them, otherwise they may harm us.

Not all kind of vitamins are recommended for chronic kidney disease, but vitamin B complex and folic acid are most commonly prescribed.

You should be aware of NSAID drugs (such as ibuprofen, Diclofenac, etc), potassium supplements or Digoxin, antibiotics that are eliminated via kidneys and so on.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Elton Halili,
General & Family Physician
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have stage 3 polycystic kidney disease, with hypertension. I have been taking blood pressure medicine late 2010. The medications are labetalol, doxazosin, and hydrochlorothiazide. A rash started last fall 11/12 and small rash at first with no itching. It has gotten worse. I stopped taking hydrochlorothiazide about 4/3/13 and have seen a reduction it red spots. Three weeks ago I still have rash conditions pretty much head to toe and a couple of times a week. I become very itchy so much it is sometimes hard to concentrate at work. I spoke with my urologist and have also stopped taking doxazin. Blood pressure is still pretty good. I do not see my rash changing though. I looked through your website and noticed I think 208 different blood pressure medications. I looked at ones with high ratings and noticed they all had possible rash as side effects. Do you have any suggestions of a different medication I can suggest to my doctor that would not have a rash as a side effect? I did see a dermatologist and they said it was linchen planus. I will see a different dermatologist next month to see if they have any recommendations.

doctor1 MD

I am 63 years old and have had Type II Diabetes since my mid 40 s. I have a small dark spot of muscle (4%) on my heart that is not in a bad location. I suffered a stroke 2.5 years ago which affected my balance. Diabetic neuropathy in both feet, a DVT and Charcot Syndrome of the left side has caused me to stagger badly. I take several medications to control: diabetes, high blood pressure, high cholesterol, Type II kidney disease, pain, ADHD and bipolar-disorder. My labs look good now except for low sodium that I take another med for. I have changed many bad habits and improved my diet; I have gotten off the couch and started to walk again. I am up to 9 miles a week and feel much better. I am working up to my old aerobics program goal of 16 mile per week, in 4, 4 mile sessions. If I do well, I ll add another 4 miles per week. I have had ED for 10 years. Viagra stopped working well after 2-3 years. I ve also been diagnosed with a benign urinary obstruction that slows urine flow. Now to my question: with this background, what can I do to try to offset the ED? I have read that there is a self-administered injection for the penis that works well. That solution doesn t bother me other than what the cost may be. Other than kicking me in the behind for letting myself slide so low, what do you think?

doctor1 MD

Hi there. My parents are thinking about trying Garcinia Cambodia to help lose some weight but they have some concerts because they are currently both on medication. One takes high blood pressure medication and the other is taking thyroid medication full time. can you please let me know if taking Garcinia Cambodia would or will effect either of these medications?